Alert archive / Colorado / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 57, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at May 19, 2007, 6:25 PM MDT for Yuma County, Colorado. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 19, 2007, 6:25 PM MDT (00:25 UTC)
- Expired
- May 19, 2007, 7:15 PM MDT
- In force
- 50 min
- Issued by
- NWS Goodland, KS
- Area
- Counties, with a storm outline in the text
County Yuma County, CO
The radar
The Goodland radar (KGLD), 97 km from the middle of the area, began a volume at 00:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 19, 6:32 PM MDT | HAIL 0.88 | Wray, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 0.4 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 324 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 2607 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGLD 200025 SVRGLD COC125-200115- /O.NEW.KGLD.SV.W.0057.070520T0025Z-070520T0115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GOODLAND KS 625 PM MDT SAT MAY 19 2007 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL YUMA COUNTY IN NORTHEAST COLORADO... * UNTIL 715 PM MDT * AT 623 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR WRAY...OR ABOUT 31 MILES NORTHWEST OF ST. FRANCIS... MOVING NORTHEAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LAIRD AROUND 650 PM MDT... STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA SOURCE FOR THE LATEST WEATHER INFORMATION. LAT...LON 4030 10204 4028 10230 3998 10230 3997 10206 $$ MENTZER
3 follow-up statements
000 WWUS53 KGLD 200034 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 633 PM MDT SAT MAY 19 2007 COC125-200115- /O.CON.KGLD.SV.W.0057.000000T0000Z-070520T0115Z/ YUMA CO- 633 PM MDT SAT MAY 19 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM MDT FOR EAST CENTRAL YUMA COUNTY... AT 632 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A THUNDERSTORM PRODUCING NICKEL SIZED HAIL IN WRAY. THE STORM WAS MOVING SLOWLY NORTHEAST AT 5 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... LAIRD AROUND 715 PM MDT... PLEASE REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN GOODLAND. LAT...LON 4030 10204 4028 10230 3998 10230 3997 10206 $$ MENTZER
000 WWUS53 KGLD 200100 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 700 PM MDT SAT MAY 19 2007 COC125-200115- /O.CON.KGLD.SV.W.0057.000000T0000Z-070520T0115Z/ YUMA CO- 700 PM MDT SAT MAY 19 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM MDT FOR EAST CENTRAL YUMA COUNTY... AT 655 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR WRAY...OR ABOUT 30 MILES NORTHWEST OF ST. FRANCIS...MOVING SOUTHEAST AT 10 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... LAIRD AROUND 705 PM MDT... PLEASE REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN GOODLAND. LAT...LON 4030 10204 4028 10230 3998 10230 3997 10206 $$ MENTZER
000 WWUS53 KGLD 200112 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 711 PM MDT SAT MAY 19 2007 COC125-200121- /O.EXP.KGLD.SV.W.0057.000000T0000Z-070520T0115Z/ YUMA CO- 711 PM MDT SAT MAY 19 2007 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL YUMA COUNTY EXPIRES AT 715 PM MDT... THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER SEVERE. HOWEVER...STORMS JUST SOUTH OF WRAY WILL BE CAPABLE OF PRODUCING SMALL HAIL THROUGH 730 PM MDT. LAT...LON 4030 10204 4028 10230 3998 10230 3997 10206 $$ MENTZER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 2:39 PM MDT, 3 hours 46 minutes earlier.
Area forecast discussion, May 19, 2:39 PM MDT, 3 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 239 PM MDT SAT MAY 19 2007 .DISCUSSION...THE 20Z SURFACE ANALYSIS PLACES A SURFACE TROUGH ACROSS EASTERN COLORADO. LATEST VISIBLE SATELLITE SHOWING SOME CONVECTION NEAR WESTERN KIT CARSON AND YUMA COUNTIES IN COLORADO. WATER VAPOR SHOWING A RIDGE OVER THE ROCKIES/PLAINS. KGLD RADAR SHOWING SOME NEW RETURNS JUST WEST OF THE FORECAST AREA. THE RIDGE WILL CONTINUE OVER THE PLAINS THROUGH SUNDAY NIGHT. BY MONDAY UPPER FLOW WILL BECOME SOUTHWEST AS THE RIDGE SHIFTS EAST AND A TROUGH MOVES INTO THE PACIFIC NORTHWEST. FLOW WILL REMAIN SOUTHWEST THROUGH TUESDAY NIGHT. A SURFACE TROUGH WILL BE THE MAIN FOCUS FOR POTENTIAL THUNDERSTORM DEVELOPMENT ESPECIALLY STARTING MONDAY AS SHORTWAVE ENERGY EJECTS OUT OF THE TROUGH IN SOUTHWEST FLOW. THIS TROUGH IS PROGGED TO MOVE THROUGH THE FORECAST AREA ON TUESDAY WITH A FRONT MOVING IN TUESDAY LATE AFTERNOON/EVENING. THE MAIN FORECAST CHALLENGE IS POPS AND PROSPECTS FOR FOG FOR TONIGHT. FOR TONIGHT...THIS TROUGH IS EVIDENT OVER THE FAR NORTHWEST FORECAST AREA AND THIS IS WHERE LEAST AMOUNT OF CIN RESIDES WITH DECENT CAPE. CHANCE/SLIGHT CHANCE POPS FOR THAT NARROW SLICE OF THE FORECAST AREA SEEMS REASONABLE. THE NAM INDICATES SOME DYNAMICS COMING TOGETHER SUNDAY AFTERNOON OVER THE EASTERN COLORADO ZONES WHICH WILL THEN SPREAD EAST INTO THE REST OF THE FORECAST AREA SUNDAY NIGHT. SLIGHT CHANCE POPS SEEM REASONABLE FOR SUNDAY/SUNDAY NIGHT. FLOW BECOMES MORE FAVORABLE ON MONDAY WITH SHORTWAVE ENERGY MOVING THROUGH. THE SURFACE TROUGH IS JUST WEST OF THE KANSAS BORDER. PLAN TO GO WITH CHANCE POPS. BY MONDAY EVENING SHORTWAVE DYNAMICS SHOULD BE AFFECTING MAINLY THE EASTERN PART OF THE FORECAST AREA. SLIGHT CHANCE POPS IN THE WEST WITH CHANCE POPS IN THE EAST SHOULD HANDLE THIS WELL. THE GFS INDICATES THAT THE BEST DYNAMICS APPEAR TO COME THROUGH TUESDAY FOLLOWED BY DRIER AND MORE STABLE AIR TUESDAY NIGHT BEHIND THE COLD FRONT. THERE IS STILL ENOUGH UNCERTAINTY BETWEEN MODELS TO STAY WITH CHANCE POPS FOR NOW FOR TUESDAY/TUESDAY NIGHT. LIGHT SOUTHEAST WIND SHOULD ADVECT HIGHER DEWPOINTS ACROSS THE FORECAST AREA TONIGHT. THE NAM BOUNDARY LAYER RELATIVE HUMIDITY INCREASES TO GREATER THAN 90 PERCENT LATE TONIGHT (AROUND 09Z) ACROSS MOST OF THE FORECAST AREA EXCEPT THE NORTHWEST. PLAN TO ADD SOME PATCHY FOG FOR LATE TONIGHT AND END IT AROUND 15Z SUNDAY. MAX TEMPERATURES SHOULD BE ABOVE NORMAL THE NEXT TWO DAYS WITH 850MB TEMPERATURES FROM 20 TO 24. TUESDAY WILL BE COOLER AT LEAST IN THE NORTHWEST WITH THE FRONT. THE NAM WAS FASTER THAN THE GFS WITH THE FRONT SO THIS WILL MAKE MAX TEMPERATURES MORE OF A CHALLENGE FOR TUESDAY. MAX TEMPERATURES SHOULD REACH INTO THE LOWER 80S SUNDAY/MONDAY COOLING TO THE 70S ON TUESDAY. MIN TEMPERATURES SHOULD RANGE FROM THE LOWER 50S WEST TO THE UPPER 50S EAST. IN THE EXTENDED...AN UPPER LOW MOVES EAST NORTHEAST AWAY FROM THE FORECAST AREA ON WEDNESDAY WITH NORTHWEST FLOW FOLLOWING. SUBSIDENCE BEHIND THE EXITING LOW SHOULD BRING DRY CONDITIONS WEDNESDAY/THURSDAY. THE GFS HAS CONSISTENTLY BEEN ADVERTISING A SHORTWAVE MOVING THROUGH FRIDAY/FRIDAY EVENING SO HAVE DECIDED TO GO WITH SLIGHT CHANCE POPS FOR THAT. 850MB TEMPERATURES WARM STEADILY INTO THE UPPER TEENS BY SATURDAY WHICH SHOULD RESULT IN TEMPERATURES WARMING FROM THE LOWER 70S TO THE UPPER 70S. MIN TEMPERATURES WILL RISE FROM THE MID/UPPER 40S EARLY IN THE PERIOD TO THE LOWER 50S WEST AND THE UPPER 50S EAST BY SATURDAY NIGHT. && .AVIATION...SCATTERED VFR -TSRA DEVELOPING 22Z-04Z ALONG A LINE FROM KOGA-KLIC. GUSTY WINDS TO 40 KT ASSOCIATED WITH STRONGER STORMS...BASES BKN080...STORMS MOVING 29015KT. ELSEWHERE...VFR THROUGH 09Z WITH IFR CEILINGS-FOG DEVELOPING 09Z-15Z GIVEN DEWPOINTS HOLDING LOW TO MID 50S AND SOUTHEAST SURFACE FLOW. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && FS
Hazardous weather outlook, May 19, 10:38 AM MDT, 7 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1038 AM MDT SAT MAY 19 2007 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-201245- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1038 AM MDT SAT MAY 19 2007 /1138 AM CDT SAT MAY 19 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP AFTER 4 PM MDT ALONG A SURFACE TROUGH WHICH WILL BE LOCATED ALONG A HOLYOKE TO LIMON COLORADO LINE. STORM MOVEMENT WILL BE SLOWLY EAST-SOUTHEAST THROUGH EARLY EVENING BEFORE STORMS DISSIPATE. MOST ACTIVITY WILL REMAIN WEST OF A BENKELMAN TO ST FRANCIS TO BURLINGTON COLORADO LINE. THE MAIN THREAT WILL BE CLOUD-TO-GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS FROM SUNDAY NIGHT THROUGH THE MIDDLE OF NEXT WEEK. A SERIES OF WEAK DISTURBANCES ALOFT WILL MOVE ACROSS THE TRI-STATE REGION AS SOUTHERLY SURFACE WINDS TRANSPORT GULF MOISTURE INTO THE REGION. THE MAIN UPPER TROUGH AND SURFACE FRONT ARE EXPECTED LATE TUESDAY AND TUESDAY NIGHT. THE PRIMARY THREAT ASSOCIATED WITH ANY THUNDERSTORMS THAT DEVELOP WILL BE CLOUD-TO-GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. DLF
In the hours before
Special weather statement, May 19, 5:20 PM MDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 520 PM MDT SAT MAY 19 2007 COZ091-192345- KIT CARSON COUNTY- 520 PM MDT SAT MAY 19 2007 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR KIT CARSON COUNTY IN EAST CENTRAL COLORADO... AT 519 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTHEAST OF FLAGLER...OR 38 MILES WEST OF BURLINGTON...AND MOVING SOUTH AT 10 MPH. PENNY IZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 393 AND 404. MENTZER
Special weather statement, May 19, 5:20 PM MDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 520 PM MDT SAT MAY 19 2007 COZ091-192345- KIT CARSON COUNTY- 520 PM MDT SAT MAY 19 2007 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR KIT CARSON COUNTY IN EAST CENTRAL COLORADO... AT 519 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTHEAST OF FLAGLER...OR 38 MILES WEST OF BURLINGTON...AND MOVING SOUTH AT 10 MPH. PENNY SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 393 AND 404. MENTZER
Local storm report, May 19, 6:14 PM MDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
614 PM MDT SAT MAY 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 PM HAIL WRAY 40.08N 102.23W
05/19/2007 M0.75 INCH YUMA CO CO-OP OBSERVER
3/4-INCH HAIL COVERING THE GROUND
&&
BLMSpecial weather statement, May 19, 6:15 PM MDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 615 PM MDT SAT MAY 19 2007 COZ090-200045- YUMA COUNTY- 615 PM MDT SAT MAY 19 2007 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR YUMA COUNTY IN NORTHEAST COLORADO... AT 613 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WRAY MOVING EAST AT 5 MPH. SPOTTERS REPORTED DIME SIZED HAIL COVERING THE GROUND AT WRAY. DIME SIZED HAIL IS EXPECTED TO CONTINUE THROUGH 630 PM MDT. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. MENTZER
Local storm report, May 19, 6:20 PM MDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
620 PM MDT SAT MAY 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL 3 SE FLAGLER 39.26N 103.03W
05/19/2007 E0.75 INCH KIT CARSON CO PUBLIC
&&
JDKNearby
Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.